Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 31, NWS Tulsa, OK

July 30, 2022Benton County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 30, 2022, 9:10 AM CDT for Benton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2022, 9:10 AM CDT (14:10 UTC)
Expired
Jul 30, 2022, 12:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Benton County, AR

The radar

The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

990 
WGUS54 KTSA 301410
FFWTSA
ARC007-301715-
/O.NEW.KTSA.FF.W.0031.220730T1410Z-220730T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
910 AM CDT Sat Jul 30 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Benton County in northwestern Arkansas...

* Until 1215 PM CDT.

* At 910 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rogers...                          Bentonville...
  Bella Vista...                     Lowell...
  Gentry...                          Gravette...
  Cave Springs...                    Decatur...
  Highfill...                        Springtown...
  Northwest Arkansas Regional Airport...Hiwasse...
  Maysville...                       Miller...
  Centerton...                       Avoca...
  Vaughn...                          Healing Springs...
  Monte Ne...                        Cherokee City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3647 9461 3650 9456 3643 9410 3642 9400
      3636 9394 3625 9399 3625 9420 3625 9457
      3632 9459 3635 9459 3637 9460 3640 9460
      3643 9461 3645 9461

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MAB
2 follow-up statements
543 
WGUS74 KTSA 301548
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1048 AM CDT Sat Jul 30 2022

ARC007-301715-
/O.CON.KTSA.FF.W.0031.000000T0000Z-220730T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-
1048 AM CDT Sat Jul 30 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS 
AFTERNOON FOR CENTRAL BENTON COUNTY...

At 1048 AM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 3 inches of rain 
have fallen this morning. The expected rainfall rate is 0.5 to 1 
inch in 1 hour. Additional rainfall amounts of 0.5 to 1.5 inches are 
possible in the warned area. Flash flooding is ongoing or expected 
to begin shortly. Rainfall rates have come down recently, but 
persistent moderate rainfall is expected over the next hour in the 
warned area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Rogers...                          Bentonville...
Bella Vista...                     Lowell...
Gentry...                          Gravette...
Cave Springs...                    Decatur...
Highfill...                        Springtown...
Northwest Arkansas Regional Airport...Hiwasse...
Maysville...                       Miller...
Centerton...                       Avoca...
Vaughn...                          Healing Springs...
Monte Ne...                        Cherokee City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3647 9461 3650 9456 3643 9410 3642 9400
      3636 9394 3625 9399 3625 9420 3625 9457
      3632 9459 3635 9459 3637 9460 3640 9460
      3643 9461 3645 9461

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

MAB
828 
WGUS74 KTSA 301714
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1214 PM CDT Sat Jul 30 2022

ARC007-301724-
/O.EXP.KTSA.FF.W.0031.000000T0000Z-220730T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-
1214 PM CDT Sat Jul 30 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR 
CENTRAL BENTON COUNTY...

The heavy rain has ended across the warned area. Please continue to 
heed remaining road closures.

LAT...LON 3647 9461 3650 9456 3643 9410 3642 9400
      3636 9394 3625 9399 3625 9420 3625 9457
      3632 9459 3635 9459 3637 9460 3640 9460
      3643 9461 3645 9461

$$

MAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:32 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 30, 6:32 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
632 AM CDT Sat Jul 30 2022

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 326 AM CDT Sat Jul 30 2022

Coverage of showers and thunderstorms beginning to increase across
northwest/north central OK over the past couple of hours within
zone of stronger low level moisture transport. Expectation is for
this to expand across northeast OK over the next few hours with
greatest coverage focused generally north of U.S. 412 up to the
KS/OK border. Precip water values remain quite high, on the order
of around 2 inches, so some heavy amounts in the 1-3 inch range
seem plausible. Most data suggests that the heaviest rain axis
this morning should remain a bit north of where heaviest amounts
occurred yesterday. No flood watches planned at the moment, but
localized issues certainly possible.

The brunt of the activity will later become focused more to the
southeast of I-44 through this afternoon, again leading to some
local flooding issues. Temperatures will be held down below normal
in most of the area today.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 326 AM CDT Sat Jul 30 2022

Expect another relative lull in precip later this evening into
early Sunday morning, but yet another round of showers and
thunderstorms fueled by low level jet interacting with low level
frontal zone/moist axis over the forecast area. Latest model runs
tend to focus on more northern areas once again, making this an
area to consider for a possible flood watch late tonight/Sunday
morning. this will of course depend on how things unfold today.

Upper ridge will begin to expand back across the area this week
with summer heat and humidity making a quick return. WHile temps
will not be as excessively hot as seen recently, the recent rains
will result in higher dew points with HI values likely exceeding
105 in many areas, necessitating heat advisories once again.
Precip chances appear limited, though terrain induced convection
may be possible, especially later in the week.

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Sat Jul 30 2022

Thunderstorms with the potential for heavy rainfall / IFR
visibilities will remain possible this morning, especially at
KBVO and at northwest Arkansas TAF sites. Storms will likely begin
to focus more across west-central Arkansas and possibly KMLC this
afternoon with stronger surface heating.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  73  90  76 /  80  60  40  10
FSM   88  75  90  75 /  70  50  50  10
MLC   90  73  94  75 /  60  40  30  10
BVO   80  69  90  72 /  90  60  40  10
FYV   83  69  86  71 /  70  70  60  20
BYV   78  69  86  72 /  80  70  70  20
MKO   84  71  89  73 /  60  60  40  10
MIO   80  69  88  71 /  90  70  50  20
F10   86  71  92  74 /  60  50  30  10
HHW   91  75  92  76 /  50  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...12
Hazardous weather outlook, Jul 30, 4:59 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 AM CDT Sat Jul 30 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 AM CDT Sat Jul 30 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms will continue to expand across
northeast Oklahoma and northwest Arkansas through the morning.
These storms will produce a corridor of heavy rainfall,
particularly along and north of US Highway 412. While the heaviest
amounts should remain focused a bit north of yesterdays heavy
rainfall corridor, there will be a limited threat of flooding due
to locally heavy rainfall rates. Severe weather is not expected
with the morning storms.

Additional showers and thunderstorms will develop near a front
this afternoon located over southeast Oklahoma and west central
Arkansas. These storms will produce a limited damaging wind
threat along with locally heavy rainfall amounts into the
evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY through THURSDAY...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
An additional round of showers and thunderstorms is expected
later tonight into Sunday. Additional heavy rainfall is possible,
and potentially could impact similar areas that received heavy
rainfall. Severe weather threat will be very limited.

Storm chances will end early next week with hot and humid
conditions returning.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:29 AM CDTAreal Flood AdvisoryTSABenton3 hr
Jul 30, 9:15 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.